MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION HEARTRAIL III GUIDING CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO MEDICAL CORPORATION HEARTRAIL III GUIDING CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 40-6381
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a dissection of the right coronary artery (rca) occurred.After three stents were deployed, the dissection occurred.The patient was hemodynamically stable and transferred to the or (operating room) for cabg (coronary artery bypass graft).The original intended procedure was a percutaneous coronary intervention of the right coronary artery.The stent(s) used were, 3.0 mm x 48 mm boston scientific synergy des, 3.0 mm x 12 mm boston scientific synergy des, and 3.0 mm x 8 mm boston scientific synergy des.An intracoronary vascular ultrasound of the rca was performed.The device did not work properly (e.G., broke, could not get it to work or stopped working).
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A5: ethnicity: requested, not provided.D4: product code: likely 40-6381.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: (b)(6).The actual sample has not yet been received by ashitaka factory.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.In accordance with the medwatch, it was reported that the involved product was a heartrail iii ikari right 6fr ir 1.5 100cm and the lot was 230323; from this, it was likely that the involved product code was 40-6381.Review of the manufacturing history record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any anomalies in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to provide additional information to section b5 and the lot number in section d4.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The returned product was a heartrail iii (product code: gc-u6ir150n/40-6381).Appearance confirmation: the distal end of the actual sample had been crushed.There were gaps and roughness on the inner surface of the distal end of the actual sample (electron microscope).No reinforcement was exposed at the distal end of the actual sample (microscope and electron microscope).Function confirmation: the hardness (resistance against push-in force) of the shaft near the distal end was measured and compared with that of current products (n=3).No anomaly in hardness that could be the cause of vascular dissection was observed.The investigation results showed no anomaly in the manufacturing records, product inspection records, or the hardness of the distal end of the actual sample.The following events were considered to have occurred at the distal end of the actual sample, but a causal relationship to the vascular dissection could not be determined.Abrasion force was applied to the actual sample while some hard object (e.G., concurrently used device) was in contact with the inner surface, which resulted in the gaps and roughness on the inner surface.Excessive compressive force was applied to the distal end causing the crush.Ashitaka factory has been making efforts in maintaining the quality of the product by performing the following work and control.Before the packaging process, 100% visual inspection of the catheter is performed to confirm that there is no anomaly such as a kink or crush.In the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect it and to prevent it from kinking or crushing.After sealed in the peel pack, the product is kept in the state of being hung until it is packed in the unit box so that any undesirable force to the product can be avoided.The instructions for use (ifu) of this product contains the following information: "directions for use/5-1/cautions when advancing the tip of the guiding catheter into the coronary artery, do not advance it beyond the distal end of the dilatation catheter.Advancing the guiding catheter beyond the distal end of the dilatation catheter will increase the risk of damaging the coronary artery." "directions for use/5-1/cautions carefully manipulate the catheter if the lesion is around the coronary ostium.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide a correction to section d4: udi, d4: catalog number, and d4: model number.

Brand Name
HEARTRAIL III GUIDING CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key18118601
Report Number9681834-2023-00223
Device Sequence Number12647540
Product Code DQO
UDI-Device Identifier04987350383259
UDI-Public(01)04987350383259(17)260228(10)230323
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number40-6381
Device Catalogue NumberGC-U6IR150N
Device Lot Number230323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/22/2023
11/30/2023
07/19/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/08/2023
12/29/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale
Patient Weight106 KG
Patient RaceWhite